Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2014, 2:17 PM CDT for Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 16, 2014, 3:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Rock County, MN, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 25 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:40 PM CDT | TSTM WND DMG | Crooks, SD | TREES AND BRANCHES DOWN AROUND TOWN. |
| Jun 16, 2:54 PM CDT | HAIL 1 | N Crooks, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 16, 7:12 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538
WUUS53 KFSD 161917
SVRFSD
MNC133-SDC099-162000-
/O.NEW.KFSD.SV.W.0082.140616T1917Z-140616T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
217 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
EASTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 300 PM CDT
* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROOKS...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GARRETSON AND PALISADES STATE PARK AROUND 240 PM CDT.
SHERMAN AROUND 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4366 9619 4358 9686 4372 9689 4385 9643
4385 9628
TIME...MOT...LOC 1918Z 254DEG 28KT 4366 9673
HAIL...1.25IN
WIND...60MPH
$$
HANKO1 follow-up statement
887
WWUS53 KFSD 161950
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT MON JUN 16 2014
MNC133-SDC099-162000-
/O.CON.KFSD.SV.W.0082.000000T0000Z-140616T2000Z/
ROCK MN-MINNEHAHA SD-
250 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MINNEHAHA AND NORTHWESTERN ROCK COUNTIES UNTIL 300 PM CDT...
AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHERMAN...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 245 PM CDT TREE DAMAGE WAS
REPORTED IN CROOKS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MINNEHAHA AND NORTHWESTERN ROCK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4366 9619 4358 9686 4372 9689 4385 9643
4385 9628
TIME...MOT...LOC 1950Z 254DEG 28KT 4379 9643
HAIL...1.25IN
WIND...60MPH
$$
HANKOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:41 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 16, 12:41 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CDT MON JUN 16 2014
.UPDATE...
ISSUED AT 1241 PM CDT MON JUN 16 2014
HAVE ADJUSTED FOR THE TENDENCY FOR SHOWERS AND STORMS TO BECOME
CONCENTRATED NORTH AND EAST WITH TIME...IN ADDITION TO THE SEVERE
STORM/TORNADO WATCH CHANGES. ALSO TEMPERATURES WILL FAIL TO WARM
TO EARLIER EXPECTATIONS UNDER THE RAIN AND CLOUD COVER.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 433 AM CDT MON JUN 16 2014
CONTINUED ACTIVE FORECAST ACROSS THE AREA WITH WARM FRONT LIFTING
NORTH THROUGHOUT THE DAY. AS OF 09Z...SATELLITE SHOWED AN AREA OF
MID LEVEL CLOUDS DEVELOPING ACROSS CENTRAL NEBRASKA ON THE NORTHERN
EDGE OF THE LOW LEVEL JET ACROSS THE PLAINS. THE LOW LEVEL JET WILL
EFFICIENTLY TRANSPORT MOISTURE NORTHWARD WITH PRECIPITABLE WATER
VALUES JUMPING FROM AROUND 0.7-1 INCH THIS MORNING TO AROUND AN INCH
AND A HALF AS THE WARM FRONT LIFTS NORTH.
SHORT TERM HI RES MODELS SHOW AREA OF CONVECTION DEVELOPING ACROSS
NORTH CENTRAL NEBRASKA THEN LIFTING NORTHEAST THROUGHOUT THE DAY.
EXPECTATION IS THAT STORMS WOULD BE ELEVATED INITIALLY...BUT WOULD
HAVE THE POTENTIAL TO BECOME INCREASINGLY SURFACE BASED AS
TEMPERATURES WARM INTO THE MID AND UPPER 70S. MODEL SOUNDING SHOW
MODEST SPEED SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE...WITH STRONG
SPEED AND DIRECTIONAL SHEAR ALOFT. 0-6KM BULK SHEAR IS SOMEWHERE IN
THE NEIGHBORHOOD OF 50-60 KNOTS...AND WITH WARM FRONT LIFTING NORTH
THROUGH THE DAY...ALL FORMS OF SEVERE WEATHER ARE POSSIBLE TODAY.
STILL SOME QUESTIONS AS TO HOW DAY WILL EVOLVE...BUT THINK THE BEST
CHANCE FOR TORNADOES WILL BE THIS AFTERNOON ALONG THE WARM FRONT.
SOME OF THE HI RES MODELS SHOW FAVORED AREA OF DEVELOPMENT WILL BE
ON THE SOUTH SIDE OF THE COMPLEX OF STORMS AS IT LIFTS TO THE
NORTHEAST...WHILE OTHERS SUGGEST MULTIPLE WAVES OF CONVECTION
DEVELOPING TODAY. HARD TO DECIDE WHICH IS CORRECT...AS ATMOSPHERE
WILL ONLY BE WEAKLY CAPPED FROM MID MORNING ON. MODELS SUGGEST THAT
WARM FRONT WILL BE LOCATED WITHIN THE VICINITY OF I-90 AT 18Z. IF
THE BOUNDARY IS ABLE TO MAKE IT THIS FAR NORTH THIS MORNING...THE
POTENTIAL FOR TORNADOES WOULD BE HIGHEST WITH ANY SURFACE BASED
CONVECTION ALONG THIS BOUNDARY AS IT CONTINUES TO WORK NORTH. WITH
THIS IN MIND...ADDED MENTION OF TORNADOES TO THE ZFP IN PORTIONS OF
SOUTHWEST MINNESOTA THROUGH THE AFTERNOON HOURS.
WITH RECENT RAINS ACROSS THE AREA...FLASH FLOOD GUIDANCE IS QUITE
LOW ACROSS EASTERN CWA. WITH PWAT VALUES APPROACHING 2 STANDARD
DEVIATIONS...SOUTH OF THE WARM FRONT...WENT AHEAD AND ISSUED FLASH
FLOOD WATCH FOR EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT.
IN TERMS OF TEMPERATURES...HAVE LOWERED FORECAST HIGHS IN THE I-29
CORRIDOR WITH THE EXPECTATION OF CONVECTION AROUND. WITH MUGGY
AIRMASS LINGERING ACROSS THE AREA TONIGHT...WILL LIKELY SEE SLOW
DIURNAL FALL IN TEMPERATURES OVERNIGHT.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 433 AM CDT MON JUN 16 2014
UNSETTLED PATTERN CONTINUES THROUGH MIDWEEK ACROSS THE NORTHERN
PLAINS...THOUGH LOCATION OF BETTER THUNDERSTORM CHANCES WILL BE
SOMEWHAT DEPENDENT ON LOCATION OF BOUNDARIES AND ABILITY TO OVERCOME
FORMIDABLE CAPPING INVERSION WHICH DEVELOPS IN INCREASINGLY WARM AND
HUMID AIR MASS. FOR TUESDAY...MODELS HINTING AT WARM FRONT LOCATED
ACROSS OUR FAR NORTHEAST CWA BY LATE AFTERNOON WITH WEAK MID LEVEL
WAVE LIFTING NORTHEAST ACROSS THE BOUNDARY BY 00Z. WILL KEEP LOW TO
MID CHANCE POPS CONCENTRATED ACROSS THE FAR NORTHEAST CWA IN THE
LATE AFTERNOON/EVENING...THOUGH WITH A LITTLE UNCERTAINTY REGARDING
THE BOUNDARY LOCATION...WILL CARRY A SLIGHT CHANCE AS FAR SOUTH AS
I-90 IN SD...AND KSHL/KSLB LINE IN NORTHWEST IOWA. INSTABILITY IS
STRONG AS TEMPERATURES RISE INTO THE MID 80S TO LOWER 90S...AND DEW
POINTS CLIMB INTO THE LOWER 70S. THIS SHOULD BE ENOUGH TO SUPPORT A
FEW SEVERE STORMS DESPITE RELATIVELY WEAK DEEP LAYER SHEAR...THOUGH
SHEAR WOULD BE LOCALLY ENHANCED NEAR THE BOUNDARY. AGAIN ALL OF THIS
CONTINGENT ON BREAKING THE CAP...SO CONFIDENCE IN SEVERE COVERAGE ON
TUESDAY IS RELATIVELY LOW.
EXPECT ANY EVENING ACTIVITY TO EXIT BY AROUND MIDNIGHT...LEAVING
MOSTLY DRY CONDITIONS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING AND
GIVING ATMOSPHERE A CHANCE TO RECHARGE FOR WEDNESDAY AFTERNOON/NIGHT
AS STRONGER UPPER TROUGH MOVES FARTHER EASTWARD AND SURFACE WAVE
SHIFTS INTO THE EASTERN DAKOTAS. DAYTIME HOURS MAY AGAIN REMAIN
CAPPED...ESPECIALLY ACROSS OUR SOUTHERN AREAS WITH WARM FRONT MORE
LIKELY STILL POSITIONED NEAR/NORTH OF HIGHWAY 14. PRECIP CHANCES
INCREASE WEDNESDAY NIGHT WITH UPPER TROUGH SWINGING NORTHEASTWARD
INTO THE REGION. AS DEEP LAYER FLOW BECOMES MORE UNIDIRECTIONAL IN
AREAS EAST OF THE SLOW MOVING LOW LEVEL BOUNDARY...THERE IS CONCERN
THAT EASTERN PARTS OF OUR AREA COULD AGAIN SEE SOME LOCALLY HEAVY
RAINFALL AMOUNTS...ESPECIALLY WITH PRECIPITABLE WATER VALUES STILL
FORECAST IN THE 1.5+ INCH RANGE.
TUESDAY/WEDNESDAY SHOULD BE THE WARMEST DAYS OF THE WEEK...WITH THE
EXPECTED LACK OF DAYTIME CONVECTION ALLOWING TEMPERATURES TO CLIMB
INTO THE MID 80S TO LOWER 90S BOTH DAYS. COLD FRONT MAKES A PUSH
EAST THROUGH THE AREA THURSDAY...AND WILL SEE A LINGERING CHANCE OF
SHOWERS AND THUNDERSTORMS DURING THE DAY...DECREASING BY THURSDAY
NIGHT AS THE FRONTAL BOUNDARY LIFTS NORTHEAST. SOME DISCREPANCIES
AMONG THE MODELS REGARDING EVOLUTION OF UPPER LOW THROUGH THE LATTER
PORTIONS OF THE WEEK. GFS/GEM HOLD ONTO THE CLOSED UPPER LOW ACROSS
THE NORTHERN PLAINS...WHILE ECMWF KICKS IT EAST AND SLOWLY BUILDS A
RIDGE BAND INTO THE PLAINS. DESPITE THE DIFFERENCES...BOTH GFS AND
ECMWF POINT TOWARD A LESS ACTIVE PATTERN FOR OUR REGION THURSDAY
NIGHT THROUGH SUNDAY...WITH TEMPERATURES COOLER THAN MIDWEEK...BUT
FAIRLY CLOSE TO SEASONAL NORMALS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1241 PM CDT MON JUN 16 2014
VFR CONDITIONS WILL LOWER LOCALLY TO CEILINGS 2-3K FEET AND
VISIBILITIES 3-5SM IN SCATTERED TO NUMEROUS SHRA/TSRA THROUGH
ABOUT 17/03Z. CONVECTION SHOULD END 03Z-06Z BUT AREAS OF CEILINGS
1-3K FEET AND VISIBILITIES 3-5SM/BR ARE EXPECTED AFTER 17/06Z TO
AROUND 17/15Z...THEN VFR CONDITIONS SHOULD BECOME WIDESPREAD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR SDZ067-070-071.
MN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-
089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-
012>014-020>022-031-032.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
&&
UPDATE...
SHORT TERM...
LONG TERM...JH
AVIATION...Hazardous weather outlook, Jun 16, 6:00 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ056-062-067-071-171100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM. AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90 TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM. NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100- DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.
In the hours before
Local storm report, Jun 16, 2:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 2 WNW BALTIC 43.77N 96.78W
06/16/2014 E1.25 INCH MINNEHAHA SD PUBLIC
&&
ADAMSLocal storm report, Jun 16, 2:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
203 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL SSE PRIMGHAR 43.08N 95.63W
06/16/2014 E1.00 INCH O'BRIEN IA TRAINED SPOTTER
&&
BRUBYLocal storm report, Jun 16, 2:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
208 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL GEORGE 43.34N 96.00W
06/16/2014 E1.00 INCH LYON IA PUBLIC
&&
ADAMSLocal storm report, Jun 16, 2:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 3 W GARRETSON 43.72N 96.56W
06/16/2014 E1.00 INCH MINNEHAHA SD FIRE DEPT/RESCUE
&&
ADAMSLocal storm report, Jun 16, 2:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
214 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 3 SE GEORGE 43.31N 95.96W
06/16/2014 E1.75 INCH LYON IA TRAINED SPOTTER
&&
ADAMSLocal storm report, Jun 16, 2:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
217 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL SIBLEY 43.40N 95.74W
06/16/2014 E0.50 INCH OSCEOLA IA PUBLIC
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:31 PM CDT | River Flood Warning | FSD | Jackson | 16 days |
| Jun 16, 3:39 AM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lyon, Murray, Nobles, Pipestone and 1 more | 20 hr |
| Jun 16, 12:31 PM CDT | Flash Flood Warning | FSD | Lincoln, Lyon, Murray, Nobles, Pipestone, Rock | 6 hr |
| Jun 16, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 46 min |
| Jun 16, 1:34 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 41 min |
| Jun 16, 1:52 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 38 min |
| Jun 16, 2:23 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 4 hr |
| Jun 16, 2:52 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 38 min |
| Jun 16, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 45 min |
| Jun 16, 3:22 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 38 min |
| Jun 16, 3:36 PM CDT | Tornado Warning | FSD | Nobles | 24 min |
| Jun 16, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 44 min |
| Jun 16, 3:54 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 51 min |
| Jun 16, 4:08 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 37 min |
| Jun 16, 4:37 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 23 min |
| Jun 16, 4:39 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 36 min |
| Jun 16, 4:44 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 16 min |
| Jun 16, 6:23 PM CDT | Flash Flood Warning | FSD | Murray, Nobles, Pipestone, Rock | 3 hr |
| Jun 16, 6:30 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 2 hr |
| Jun 16, 10:07 AM CDT | Severe Thunderstorm Warning | FSD | Union | 38 min |
| Jun 16, 10:21 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Jerauld | 54 min |
| Jun 16, 10:51 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 39 min |
| Jun 16, 10:53 AM CDT | Flash Flood Warning | FSD | Lincoln, Union | 3 hr |
| Jun 16, 11:08 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Sanborn | 52 min |
| Jun 16, 11:52 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 38 min |
| Jun 16, 12:17 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 43 min |
| Jun 16, 12:33 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 42 min |
| Jun 16, 1:11 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 49 min |
| Jun 16, 1:39 PM CDT | Flash Flood Warning | FSD | Brookings, Lake, Lincoln, McCook, Miner, Minnehaha and 2 more | 3 hr |
| Jun 16, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 45 min |
| Jun 16, 2:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 34 min |
| Jun 16, 3:24 PM CDT | Flash Flood Warning | FSD | Hutchinson, Lincoln, Turner | 4 hr |
| Jun 16, 4:26 PM CDT | Flash Flood Warning | FSD | Lincoln, McCook, Minnehaha, Turner | 2 hr |
| Jun 16, 4:58 PM CDT | Tornado Warning | FSD | Union | 32 min |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 38 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Minnehaha | 44 hr |
| Jun 16, 5:24 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 57 hr |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Turner | 45 min |
| Jun 16, 5:47 PM CDT | Tornado Warning | FSD | Union | 43 min |
| Jun 16, 6:12 PM CDT | Flash Flood Warning | FSD | Clay, Turner, Yankton | 3 hr |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner | 48 min |
| Jun 16, 6:35 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 16, 6:51 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.